MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 10/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during aaa repair, the main body graft was placed on the wire guide and deployed within the body of the (b)(6) male patient.After the main body was deployed and the grey positioner/dilator was removed, the hemostatic valve continued to leak; although the valve was in the closed position.Information was provided that the patient lost about 1300cc of blood.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of device history record, manufacturing instructions, instructions for use (ifu), quality control data, visual inspection and functional testing of the returned device was conducted during the investigation.The complaint device was returned for evaluation.The iris valve was non-functional, as the top appeared to be detached from the blue cap and was not centered in the captor valve.When the captor valve was opened at the end of the investigation, the iris valve was mostly detached.A leak test was performed without a dilator.The sheath was occluded at the distal end with a clamp and the captor valve was pressurized with water.No leak was seen.A leak test was performed with a dilator inserted.The sheath was occluded at the distal end with a clamp.The captor valve was pressurized with water.A leak was seen out of the top of the blue cap of the hemostatic valve.The captor valve was inspected and two tears were seen in the webbing on the bottom disk.Foreign fabric was noted to be tied to the valve chamber.A document based investigation evaluation was also performed.Review of device history record shows no nonconforming events which could contribute to this failure mode.This is the only associated complaint due to this product only having one per lot.The device is shipped with an instruction for use (ifu) that describes the indications for use, warnings, precautions and appropriate method of use for this device.Specifically, stated under general use information: "endovascular stent grafting is a surgical procedure, and blood loss from various causes may occur, infrequently requiring intervention (including transfusion) to prevent adverse outcomes.It is important to monitor blood loss from the hemostatic valve throughout the procedure, but is specifically relevant during and after manipulation of the gray positioner.After the gray positioner has been removed, if blood loss is excessive, consider placing an uninflated molding balloon or an introduction system dilator within the valve, restricting flow." based on the information provided and results of the investigation the most likely root cause of the reported event may be related to a manufacturing deficiency.Measures have been previously conducted to address this failure mode.Monitoring for similar complaints will continue.
 
Event or Problem Description
It was reported that during procedure for abdominal aortic aneurysm (aaa) repair, the hemostatic valve continued to leak after the main body was deployed and the grey positioner/dilator was removed although the valve was in the closed position.The site reported that the patient lost about 1300cc of blood.The patient did not require any additional procedures nor experienced any adverse events due to this occurrence.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6109863
Report Number1820334-2016-01344
Device Sequence Number294604
Product Code MIH
UDI-Device Identifier10827002484174
UDI-Public(01)10827002484174(17)161119(10)5441893
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFFB-28-82-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/28/2016
Supplement Date Received by Manufacturer07/19/2017
Initial Report FDA Received Date11/17/2016
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR